MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Foreign Body Sensation in Eye (1869); Pain (1994); Blurred Vision (2137); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.Section h3-other (81): the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect clinical code: (b)(4) (hm- pco-posterior capsular opacification).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient who had bilateral lens implants, after the surgery experienced pain in eye which felt like wood in their eyes.It was also reported there was dryness with a blurry scaly feeling.For months, the patient was unable to drive at night because of glare and decreased eyesight.The patient was diagnosed with significant posterior capsular opacification (pco) and treated with yttrium-aluminum-garnet (yag) laser capsulotomy in the left eye (os).The right eye (od) implant was explanted due to mechanical complications of the intraocular lens (iol).Further review of the patient chart noted that the event started as bilateral cataract extraction.The left eye was implanted first, with initial diagnosis of cataract, dry eye syndrome and open angle glaucoma.At 1-day post-implant, vision was poor but fairly stable, dull headache but went away.2nd day post-op, no improvement, therefore, the patient was concerned.About 10 days post-implant patient complained of foreign body sensation/blurry vision; but described their vision as fairly stable.At about more or less 2 months post-implant, in relation to the left eye, the patient complains of recent onset of starburst when driving at night and difficulty driving when raining.There was a significant decrease in vision.The visual issues continued until about a year and a half post-implant when patient was diagnosed to have pco, and yag was done.The customer stated that yag on left eye was done to mitigate the visual disturbances that occurred post implant of the lens.The left lens remains implanted.However, two months after yag, the patient experienced halos which then gradually worsened.About four months after yag, the patient had decreased vision in both eyes, still blurry, visual issues that affects driving and was not getting better.No other information was provided.This report is for the right eye.A separate report will be submitted for the left eye of the patient.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that the statement provided in section b5 in the initial report had a typo.Statement stated in the initial report that "this report is for the right eye.A separate report will be submitted for the left eye of the patient." but correct information should have been "this report is for the left eye.A separate report will be submitted for the right eye of the patient".Also, noted that "limbal relaxing incision" was done a week before the od original lens was explanted.This supplemental submission is to correct typo on eye affected and information about limbal relaxing incision which was inadvertently missed in the initial report submitted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16570073
Report Number3012236936-2023-00589
Device Sequence Number5535845
Product Code POE
UDI-Device Identifier05050474579132
UDI-Public(01)05050474579132(17)230603
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date03/18/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite